Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 219, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 3, 2000, 3:03 PM CDT for Calhoun County, Cleburne County, Alabama. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2000, 3:03 PM CDT (20:03 UTC)
- Expired
- Apr 3, 2000, 3:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
Counties Calhoun County, AL, Cleburne County, AL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 1:30 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 162 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
624 WUUS54 KBMX 032003 SVRBHM ALC015-029-032045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 303 PM CDT MON APR 3 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A... * SEVERE THUNDERSTORM WARNING FOR... EASTERN CALHOUN COUNTY IN EAST CENTRAL ALABAMA... CLEBURNE COUNTY IN NORTHEAST ALABAMA... * UNTIL 345 PM CDT. * AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTH OF JACKSONVILLE...MOVING NORTHEAST AT 70 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... JACKSONVILLE...FRUITHURST AND EDWARDSVILLE. A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:00 PM CDT, 3 minutes earlier.
Area forecast discussion, Apr 3, 3:00 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 300 PM CDT MON APR 03 2000 HAVE NO TIME TO TALK. TOR WATCH FOR EASTERN HALF OF AREA THROUGH 8 PM. WILL CONTINUE FFA UNTIL MIDNIGHT FOR ADDITIONAL POSSIBLE HEAVY RAIN PRECEDING FRONT. BRIEF COOL DOWN STILL EXPECTED TUE DURING THE DAY AND POSSIBLE FREEZE WED MORNING. QUICK WARMUP AFTER TROUGH EXITS TO THE EAST BY WED AND THU. PRELIM NUMBERS... HSV EU 044/051 030/068 045 757-0 BHM EU 045/056 031/070 046 757-0 MGM EU 053/060 033/070 046 757-0= .BHM....FLASH FLOOD WATCH IN EFFECT THROUGH MIDNIGHT...ALZ001>027- 030>032-034. 75
In the hours before
Special weather statement, Apr 3, 9:09 AM CDT, 5 hours 54 minutes before
ALZ001>038-040>050-032000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 909 AM CDT MON APR 3 2000 ...FLASH FLOOD WATCH IN EFFECT FOR NORTH AND CENTRAL ALABAMA THROUGH EARLY TONIGHT... ...SEVERE THUNDERSTORMS POSSIBLE ACROSS MUCH OF NORTH AND CENTRAL ALABAMA TODAY AND EARLY TONIGHT... THE THREAT OF LOCALLY HEAVY RAIN AND POSSIBLE SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE NORTHERN HALF OF ALABAMA THROUGH EARLY TONIGHT. A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE AREA. A SURFACE LOW WILL ALSO MOVE ACROSS THE AREA IN ADVANCE OF A COLD FRONT WHICH WILL MOVE INTO THE AREA LATER TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE INTO AND ACROSS THE AREA. WITH MOST AREAS SATURATED FROM RECENT RAINFALL...ANY ADDITIONAL RAINFALL WILL CAUSE SOME FLASH FLOODING TO OCCUR. IF YOU LIVE IN AREAS THAT ARE EASILY PRONE TO FLOODING...HAVE AN EMERGENCY PLAN READY SHOULD THE WATER RISE QUICKLY. WITH NUMEROUS BOUNDARIES ACROSS THE STATE...SOME SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE AS WE GO THROUGH THE PEAK HEATING HOURS. STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN ALERT FOR CHANGING WEATHER CONDITIONS AND MONITOR NOAA WEATHER RADIO OR...LOCAL TV AND RADIO...FOR POSSIBLE WARNINGS LATER TODAY. NNNN
Special weather statement, Apr 3, 2:14 PM CDT, 49 minutes before
ALZ001>005-007-011>016-022-023-030>032-032100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 214 PM CDT MON APR 3 2000 THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM TORNADO WATCH NUMBER 155...LIMESTONE...LAUDERDALE...COLBERT...FRANKLIN...LAWRENCE... MORGAN...MARION...WINSTON...CULLMAN...LAMAR...FAYETTE...WALKER... PICKENS...TUSCALOOSA...SUMTER...GREENE...AND HALE. ADDITIONAL THUNDERSTORMS ARE POSSIBLE THROUGH THE EVENING HOURS AS A COLD FRONT MOVES ACROSS ALABAMA. THESE THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS AT THIS TIME.
Special weather statement, Apr 3, 2:54 PM CDT, 9 minutes before
ALZ001>038-040>050-041430- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 254 PM CDT MON APR 03 2000 ...FLASH FLOOD WATCH FOR NORTH AND CENTRAL ALABAMA WILL BE EXTENDED UNTIL MIDNIGHT TONIGHT... ...SEVERE THUNDERSTORM AND TORNADO THREAT CONTINUES FOR EAST AND CENTRAL ALABAMA UNTIL THIS EVENING... AT 230 PM...A LINE OF STRONG AND LOCALLY SEVERE THUNDERSTORMS WAS APPROACHING FORT PAYNE...ANNISTON AND MONTGOMERY. A TORNADO WATCH REMAINED IN EFFECT FOR COUNTIES ALONG AND EAST OF THE LINE. THESE STORMS WILL MOVE EAST INTO GEORGIA LATE THIS AFTERNOON AND THIS EVENING. A COLD FRONT ACROSS WEST TENNESSEE AND NORTHWEST MISSISSIPPI IS FORECAST TO MOVE SOUTHEAST THROUGH ALABAMA TONIGHT. ADDITIONAL THUNDERSTORMS MAY DEVELOP AHEAD OF THIS FRONT. WHILE NOT EXPECTED TO BE AS STRONG AS THOSE OF THIS AFTERNOON...A FEW STORMS COULD PRODUCE HAIL. ANY ADDITIONAL HEAVY RAINFALL IS LIKELY TO BE LOCALIZED. HOWEVER RAINS MAY BE SUFFICIENT TO RENEW OR WORSEN FLOODING OF LOW AREAS AND SMALL STREAMS OVER THE NORTHERN HALF OF ALABAMA UNTIL MIDNIGHT. CLEARING COOLER AND BREEZY WEATHER IS FORECAST FOR TUESDAY. NNNN
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:06 PM CDT | Tornado Warning | BMX | Elmore, Macon | 54 min |
| Apr 2, 7:13 PM CDT | Tornado Warning | BMX | Montgomery | 17 min |
| Apr 2, 7:16 PM CDT | Tornado Warning | BMX | Greene, Pickens, Sumter | 59 min |
| Apr 2, 7:26 PM CDT | Tornado Warning | BMX | Tallapoosa | 64 min |
| Apr 2, 8:12 PM CDT | Severe Thunderstorm Warning | BMX | Etowah, St. Clair | 48 min |
| Apr 2, 8:27 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 48 min |
| Apr 2, 8:53 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 37 min |
| Apr 2, 9:20 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Talladega | 40 min |
| Apr 2, 9:29 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 46 min |
| Apr 2, 9:34 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 56 min |
| Apr 2, 9:44 PM CDT | Tornado Warning | BMX | Jefferson | 46 min |
| Apr 2, 10:13 PM CDT | Tornado Warning | BMX | St. Clair | 62 min |
| Apr 2, 10:48 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 27 min |
| Apr 2, 11:41 PM CDT | Severe Thunderstorm Warning | BMX | Chilton | 34 min |
| Apr 2, 11:47 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun | 43 min |
| Apr 3, 12:04 AM CDT | Severe Thunderstorm Warning | BMX | Clay, Cleburne | 41 min |
| Apr 3, 12:18 AM CDT | Tornado Warning | BMX | Calhoun | 27 min |
| Apr 3, 12:21 AM CDT | Tornado Warning | BMX | Cherokee | 29 min |
| Apr 3, 12:31 AM CDT | Severe Thunderstorm Warning | BMX | Coosa, Tallapoosa | 44 min |
| Apr 3, 12:41 AM CDT | Severe Thunderstorm Warning | BMX | Clay, Randolph | 39 min |
| Apr 3, 10:46 AM CDT | Severe Thunderstorm Warning | BMX | Pickens | 44 min |
| Apr 3, 11:05 AM CDT | Severe Thunderstorm Warning | BMX | Greene, Sumter | 40 min |
| Apr 3, 11:23 AM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 52 min |
| Apr 3, 11:31 AM CDT | Tornado Warning | BMX | Lawrence, Winston | 29 min |
| Apr 3, 11:42 AM CDT | Tornado Warning | BMX | Tuscaloosa | 33 min |
| Apr 3, 11:43 AM CDT | Tornado Warning | BMX | Fayette, Walker | 47 min |
| Apr 3, 11:53 AM CDT | Tornado Warning | BMX | Morgan | 52 min |
| Apr 3, 12:11 PM CDT | Tornado Warning | BMX | Tuscaloosa | 34 min |
| Apr 3, 12:13 PM CDT | Tornado Warning | BMX | Winston | 32 min |
| Apr 3, 12:29 PM CDT | Tornado Warning | BMX | Jefferson | 61 min |
| Apr 3, 12:31 PM CDT | Tornado Warning | BMX | Walker | 44 min |
| Apr 3, 12:32 PM CDT | Tornado Warning | BMX | Madison | 43 min |
| Apr 3, 12:36 PM CDT | Tornado Warning | BMX | Hale, Perry | 39 min |
| Apr 3, 12:41 PM CDT | Severe Thunderstorm Warning | BMX | Bibb | 34 min |
| Apr 3, 12:48 PM CDT | Tornado Warning | BMX | Blount, Cullman | 57 min |
| Apr 3, 1:01 PM CDT | Tornado Warning | BMX | Shelby | 44 min |
| Apr 3, 1:10 PM CDT | Tornado Warning | BMX | Perry | 50 min |
| Apr 3, 1:17 PM CDT | Tornado Warning | BMX | Bibb | 28 min |
| Apr 3, 1:23 PM CDT | Tornado Warning | BMX | St. Clair | 67 min |
| Apr 3, 1:30 PM CDT | Tornado Warning | BMX | Chilton | 45 min |
| Apr 3, 1:40 PM CDT | Tornado Warning | BMX | Shelby | 35 min |
| Apr 3, 1:54 PM CDT | Severe Thunderstorm Warning | BMX | Etowah | 36 min |
| Apr 3, 1:57 PM CDT | Tornado Warning | BMX | Calhoun | 48 min |
| Apr 3, 2:06 PM CDT | Tornado Warning | BMX | Coosa | 39 min |
| Apr 3, 2:14 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 46 min |
| Apr 3, 2:22 PM CDT | Tornado Warning | BMX | Talladega | 23 min |
| Apr 3, 2:27 PM CDT | Tornado Warning | BMX | Autauga, Dallas | 33 min |
| Apr 3, 2:34 PM CDT | Tornado Warning | BMX | Cherokee, Etowah | 41 min |
| Apr 3, 2:38 PM CDT | Tornado Warning | BMX | DeKalb | 52 min |
| Apr 3, 2:47 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 28 min |
| Apr 3, 2:57 PM CDT | Tornado Warning | BMX | Autauga | 33 min |
| Apr 3, 3:17 PM CDT | Severe Thunderstorm Warning | BMX | Clay | 43 min |
| Apr 3, 3:39 PM CDT | Severe Thunderstorm Warning | BMX | Elmore | 51 min |
| Apr 3, 3:43 PM CDT | Severe Thunderstorm Warning | BMX | Coosa | 32 min |
| Apr 3, 3:45 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes | 30 min |
| Apr 3, 3:48 PM CDT | Tornado Warning | BMX | Coosa, Tallapoosa | 42 min |
| Apr 3, 3:59 PM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 46 min |
| Apr 3, 4:25 PM CDT | Severe Thunderstorm Warning | BMX | Randolph | 50 min |
| Apr 3, 4:29 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Macon, Tallapoosa | 61 min |
| Apr 3, 5:53 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Macon | 52 min |
| Apr 3, 6:38 PM CDT | Tornado Warning | BMX | Russell | 37 min |
| Apr 3, 6:44 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 16 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.